Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 24, 2021Jasper County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 24, 2021, 5:18 PM CDT for Jasper County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 5:18 PM CDT (22:18 UTC)
Expired
Jul 24, 2021, 5:45 PM CDT
In force
27 min
Issued by
NWS Jackson, MS

County Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS84 KJAN 242218
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
518 PM CDT Sat Jul 24 2021
 
MSZ057-242245-
Jasper MS-
518 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JASPER COUNTY UNTIL
545 PM CDT...

At 518 PM CDT, Meteorologists were tracking a strong thunderstorm
over Stringer. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Stringer around 535 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3181 8922 3180 8931 3186 8932 3195 8932
      3196 8923 3181 8921
TIME...MOT...LOC 2218Z 359DEG 4KT 3188 8926 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:48 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 24, 2:48 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
248 PM CDT Sat Jul 24 2021

.DISCUSSION...

Tonight and tomorrow...

Upper level ridging over much of the southern half of the CONUS this
afternoon is the primary driver of the forecast in the short term...
and well into the mid range.  Hot and humid conditions will continue
with low level moisture being reinforced by late afternoon and early
evening showers/convection. Temps climbing into the 90s and
dewpoints in the mid to upper 70s early on resulted in plenty of
CAPE... but lapse rates in the midlevels were less than ideal. The
storms briefly go up, but rarely more than 40-45dBZ over 24kft. This
has been the trend under this ridge, with warm air still being
ushered in the mid levels and sfc temps on a slow climb.
Overnight tonight, the enhanced llvl RH will result in some patchy
fog in low lying areas. With some concerns for how much mixing out
will actually be achieved under current cloud cover...have added a
patchy mention in the grids...otherwise a hot and muggy overnight
with lows in the mid to upper 70s. Tomorrow will bring much of the
same, and temps and heat indices on par with todays forecast.
Exception may be in the east where the cloud cover and anticipated
showers/thunder will be more of an impact. Have gone ahead with a
heat advisory for along and west of a line from Grenada to
Hattiesburg, as well as all of the ArkLaMiss region. /HJS/

Monday-next Friday...

Warmth & humidity will be the main concern through the week, with
scattered diurnal showers & storms possible through the period. Heat
stress will be elevated at the start but continued heat stress is
possible through the week.

Monday-Tuesday: At the start, the ArkLaMiss will remain on the E
periphery of strong mean ridge over the Intermountain West. This
will lead to continued low-level warmth, with thermal profiles
progged around low-mid 20 degrees C at 925mb. Continued above normal
warmth into the low-mid 90s is expected. Deep moisture around 2+
inches & in the low-levels will keep dewpoints in upper 70s to near
80 degrees at times. Continued elevated heat stress is expected
between 105-110 degrees F to the W of I-55 & near 105 degrees to the
E, outside of Meridian area which could be slightly lower. Rain
chances Mon. will be somewhat scattered. Perturbed E-NE flow could
bring shortwave ascent/increased low-level convergence more into
Tuesday, leading to slightly better convective coverage. Main
adjustments to the HWO were to expand the limited to encompass the
Hwy 82/Golden Triangle area. Decided to leave this through Tuesday.
Tuesday becomes more of a question mark with better convective
coverage & highs a touch lower. However, will leave it for now for
messaging purposes & any that occurs by mid-morning, in addition to
potential lower convective coverage than anticipated. Monday has
best chance for heat advisory potential & could reach this by mid-
morning to early afternoon. Flow will be subtle & lapse rates
weaker. However, with such high low-level moisture/Theta E, some
microburst/gusty wind potential & heavy downpours with isolated
flash flooding can't be ruled out.

Wednesday-Friday: Expect mean ridge to build E out of the lee of the
Rockies into the central Plains & deepen, leading to continued
warmth in the ArkLaMiss through mid-late week. A weak upper low in
the central-W Gulf will wash out while elevated moisture will remain
through late week. As a mean trough remains locked in over the Great
Lakes/Mid-Atlantic/NE, this will drive a weak front off to our NE.
This could help any of the lingering deep 2+ inch PWs to propagate
to the S & E, bringing best scattered-likely rain & storm chances S
of I-20 Wed. & more into Hwy 84/98 corridors into Thurs-Fri. With
low-level heat & moisture remaining, heat stress will remain a
concern through mid-late next week. Advertisement in the
HWO/graphics & potential heat advisories will likely be needed as we
get closer. Stay cool & hydrated & take all heat safety precautions
this week. Microburst/gusty wind potential & isolated heavy
downpours are possible. With limited lapse rates aloft, any stronger
storms will be more isolated in coverage. /DC/

&&

.AVIATION...
18Z TAF discussion:
VCSH added to TAFs as the cu field has expanded quite a bit...up
to VCTS in MEI with thunder in proximity. VCTS across the board
later this afternoon as some sct convection strengthens.
Overnight, higher dewpoints potentially in the north and east in
model data has better chances for MVFR/IFR vis...but given the
showers currently invof MEI, will need to watch them for fog as
well. /HJS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  94  76  94 /  17  37   9  58
Meridian      75  93  75  94 /  19  44   9  50
Vicksburg     77  95  77  95 /   6  24   9  48
Hattiesburg   76  93  75  95 /  22  54   7  43
Natchez       75  94  75  94 /   7  28  10  51
Greenville    76  95  76  94 /   8  23   9  48
Greenwood     75  95  75  95 /   9  29   8  57

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

     Heat Advisory from 10 AM to 7 PM CDT Sunday for MSZ018-019-
     025>028-034>037-040>044-047>050-053>056-059>065-072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

     Heat Advisory from 10 AM to 7 PM CDT Sunday for LAZ007>009-015-
     016-023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

     Heat Advisory from 10 AM to 7 PM CDT Sunday for ARZ074-075.

&&

HJS/DC
Hazardous weather outlook, Jul 24, 3:50 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
350 PM CDT Sat Jul 24 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>044-047>050-053>056-059>066-072>074-252100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-
Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
350 PM CDT Sat Jul 24 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
and west central Mississippi.

.DAY ONE...Tonight and Sunday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Sunday

Sunday, high temperatures climbing in the mid 90s will combine
with increased humidity, leading to dangerous heat stress. Heat
indices will climb to the 105 to 110 degree range for central to
western portions of the area Sunday. Heat exhaustion will be
likely with outdoor activity. Residents are urged to use caution
if spending time outdoors.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

High temperatures climbing in the low-mid 90s will combine with
increased humidity, leading to dangerous heat stress Monday through
Tuesday. Heat indices will be between 105 to 110 degree range for
central to western portions of the area into early next week.
Heat exhaustion will be likely with outdoor activity. Residents
are urged to use caution if spending time outdoors.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

MSZ029>033-038-039-045-046-051-052-057-058-252100-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Newton-Lauderdale-Jasper-Clarke-
350 PM CDT Sat Jul 24 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Sunday

DANGEROUS HEAT
THREAT...Limited
TIMING...Sunday

Sunday, high temperatures climbing in the low-mid 90s will
combine with increased humidity, leading to increased heat stress.
Heat indices will be around 105 degree range for eastern portions
of the area Sunday. Residents are urged to use caution if
spending time outdoors.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

High temperatures climbing in the low-mid 90s will combine with
increased humidity, leading to dangerous heat stress Monday through
Tuesday. Heat indices will be between 105 to 110 degree range for
central to western portions of the area into early next week.
Heat exhaustion will be likely with outdoor activity. Residents
are urged to use caution if spending time outdoors.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

23

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 24, 1:02 PM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
102 PM CDT Sat Jul 24 2021

MSZ046-052-241830-
Kemper MS-Lauderdale MS-
102 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KEMPER AND
NORTHEASTERN LAUDERDALE COUNTIES UNTIL 130 PM CDT...

At 101 PM CDT, Meteorologists were tracking a strong thunderstorm
over Meridian Station, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Lauderdale around 115 PM CDT.
  Marion and Toomsuba around 130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3262 8874 3264 8851 3238 8842 3237 8872
TIME...MOT...LOC 1801Z 350DEG 13KT 3255 8860

HJS
Special weather statement, Jul 24, 5:14 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
514 PM CDT Sat Jul 24 2021

MSZ028-242245-
Montgomery MS-
514 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY COUNTY
UNTIL 545 PM CDT...

At 513 PM CDT, Meteorologists were tracking a strong thunderstorm
near Poplar Creek, or 16 miles southeast of Winona, moving south at
10 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3329 8945 3328 8947 3329 8955 3341 8955
      3342 8945
TIME...MOT...LOC 2213Z 338DEG 9KT 3334 8949

19
Special weather statement, Jul 24, 5:15 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
515 PM CDT Sat Jul 24 2021

MSZ074-242245-
Forrest MS-
515 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FORREST COUNTY
UNTIL 545 PM CDT...

At 515 PM CDT, Meteorologists were tracking a strong thunderstorm
over Maxie, or 8 miles northwest of Wiggins, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Forrest County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 8932 3102 8915 3101 8914 3100 8915
      3100 8914 3091 8914 3091 8929
TIME...MOT...LOC 2215Z 351DEG 10KT 3095 8922

19
Special weather statement, Jul 24, 5:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CDT Sat Jul 24 2021

MSZ057-242245-
Jasper MS-
518 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JASPER COUNTY UNTIL
545 PM CDT...

At 518 PM CDT, Meteorologists were tracking a strong thunderstorm
over Stringer. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Stringer around 535 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3181 8922 3180 8931 3186 8932 3195 8932
      3196 8923 3181 8921
TIME...MOT...LOC 2218Z 359DEG 4KT 3188 8926

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:37 PM CDTSpecial Weather StatementJANWinston38 min
Jul 24, 1:02 PM CDTSpecial Weather StatementJANLauderdale28 min
Jul 24, 2:55 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more28 hr
Jul 24, 5:14 PM CDTSpecial Weather StatementJANMontgomery31 min
Jul 24, 5:15 PM CDTSpecial Weather StatementJANStone30 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.